MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 11X10X10MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 11X10X10MM; BONE STAPLE
Model Number SE-1110
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device received october 29, 2019 ((b)(4)).Occupation: synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, in one of their tots, it was noticed that in the packaged, the speed compression implant kit was actually already been deployed in the packaging.So, it looks like some kind of a bad staple.There was no patient involvement.This report is for 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: visual inspection of the returned device identified that there was no visible damage to product packaging.Inspection identified that the implant within the speed implant kit was partially deployed from its inserter and that the release button was actuated in the lowered position, confirming the complaint description.Document/specification review: a documentation review was conducted on (b)(6) 2019 identified that a change to the packaging configuration for speed implant kit skus was implemented on (b)(6) 2018 (via c/o# 4551 in qcbd).The change requires that speed implant kits are now packaged with the release button facing down, instead of facing up, to reduce the risk of actuation of the release button through the packaging tray during transit/handling.Documentation review of the complaint lot# bse180662 dhr identified that the lot was packaged on (b)(6) 2018 prior to implementation of the revised packaging method confirming the root cause of the complaint condition is the use of the historical speed implant kit packaging design.Review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Functional testing: functional testing was not performed as the complaint condition was confirmed via visual inspection and the failure mode is known to be related to historical packaging configurations.Dimensional inspection: dimensional inspection was not performed as the complaint condition was confirmed via visual inspection and the failure mode is known to be related historical packaging configurations.Investigation conclusion: based on the investigation conducted it has been determined that the most probable root cause for this type of complaint is the historical packaging design, with transit/handling being a contributing factor.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.However, change order was released on august 23, 2018 with an update to the packaging traveler for speed implants, indicating to package the loaded inserter with the release button facing down, instead of facing up, to avoid the tray pushing on it as saw on this complaint.The potential impact of the design to the complaint condition is addressed under corrective and preventative action (capa).No further corrective action is deemed necessary at this time.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part number: se-1110.Bme lot number: bse180662.Manufacturing date or release to warehouse date: 07-sep-2018.Place of manufacture: biomedical enterprises, san antonio, tx.Lot expiration date: 09-jul-2023.Dhr review: no ncmrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device history review: this lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED COMPRESSION IMPLANT KIT 11X10X10MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9267552
Report Number2939274-2019-61912
Device Sequence Number13921525
Product Code JDR
UDI-Device Identifier00810633020128
UDI-Public(01)00810633020128
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2023
Device Model NumberSE-1110
Device Catalogue NumberSE-1110
Device Lot NumberBSE180662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer12/12/2019
12/13/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date12/12/2019
12/13/2019
Patient Sequence Number1